Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

September 3, 2015Dawson County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 3, 2015, 2:39 PM EDT for Dawson County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2015, 2:39 PM EDT (18:39 UTC)
Expired
Sep 3, 2015, 3:15 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA

County Dawson County, GA

The radar

The Atlanta radar (KFFC), 126 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WWUS82 KFFC 031839
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT THU SEP 3 2015
 
GAZ014-031915-
DAWSON GA-
239 PM EDT THU SEP 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR DAWSON COUNTY UNTIL 315 PM EDT...

AT 239 PM EDT...A STRONG THUNDERSTORM WAS OVER DAWSONVILLE...MOVING
SOUTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAWSONVILLE...DOUGHERTY...MCKEE...JUNO AND SILVER CITY. 

LAT...LON 3447 8411 3447 8410 3446 8410 3442 8399
      3441 8398 3433 8400 3433 8418 3438 8426
      3454 8419
TIME...MOT...LOC 1839Z 296DEG 13KT 3442 8413 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 3, 1:53 PM EDT, 46 minutes earlier.

Area forecast discussion, Sep 3, 1:53 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EDT THU SEP 3 2015

.PREV DISCUSSION... /ISSUED 655 AM EDT THU SEP 3 2015/

PREV DISCUSSION... /ISSUED 328 AM EDT THU SEP 3 2015/

SHORT TERM /TODAY THROUGH FRIDAY/...
MODELS SIMILAR WITH THE UPPER RIDGE ACROSS THE WESTERN ATLANTIC...
FL AND THE GULF OF MEXICO WEAKENING. THIS ALLOWS FOR A WEAK UPPER
LEVEL TROUGH TO MOVE TO THE SE U.S. WITH A COUPLE OF SHORT WAVES
EMBEDDED. SOME DEEPER MOISTURE INCREASES AS WELL BUT FORECAST
INSTABILITY IS WEAK SO SHOWER AND THUNDERSTORM POTENTIAL IS KINDA
LOW IN THE 20-30 PERCENT RANGE. IF MORE INSTABILITY CAN BE GENERATED...
MORE SHOWERS AND STORMS WILL BE POSSIBLE AND THIS WILL NEED TO BE
MONITORED.

SHOWER AND THUNDERSTORM POTENTIAL IS EXPECTED TO DIMINISH THURSDAY
EVENING.

SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ON FRIDAY...MAINLY FOR
THE AFTERNOON WITH WEAK NNW FLOW ALOFT OVER THE AREA AND A SURFACE
TROUGH ACROSS CENTRAL GA. OVERALL FORECAST INSTABILITY IS STILL
WEAK.

FORECAST HIGH TEMPERATURES RUNNING NEAR TO 4 DEGREES ABOVE NORMAL
TODAY AND ABOUT 3-5 DEGREES ABOVE NORMAL FOR FRIDAY.
FORECAST LOW TEMPERATURES RUNNING SLIGHTLY ABOVE NORMAL TONIGHT.

BDL

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
UPPER LOW/TROUGH REMAINS ACROSS THE SE US THROUGH THE WEEKEND. THE
GFS HAS THE TROUGH SHIFTING SOUTHWARD DURING EARLY/MIDDLE NEXT WEEK
WHILE THE ECMWF DAMPENS THE TROUGH OUT TEMPORARILY AND GOING TOWARDS
A MORE ZONAL FLOW PATTERN.

AT THE SURFACE...A PRETTY DECENT WEDGE WILL BUILD IN FROM THE
NORTHEAST FOR MUCH OF THE WEEKEND. THE WEDGE WILL LEAD TO CLOUDIER
SKIES...SLIGHTLY COOLER THAN NORMAL AFTERNOON HIGHS AND HIGH CHANCE
POPS.

THE WEDGE DOES LOOK TO ERODE LATE MONDAY INTO TUESDAY. MODELS ARE
PROGGING A FRONT TO APPROACH FROM THE NORTH LATE IN THE WEEK.

NLISTEMAA

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS ACROSS THE AREA FOR NOW BUT SHOWERS AND
THUNDERSTORMS ARE DEVELOPING ACROSS NORTH GA AS WELL. THESE
STORMS SHOULD STAY MAINLY NORTH OF THE TAF SITES BUT RYY AND PDK
MAY BE AFFECTED. PUT A TEMPO IN ALL OF THE ATL AREA TAFS JUST TO
BE ON THE SAFE SIDE BUT HAVE MEDIUM CONFIDENCE THAT THEY WILL
AFFECT ATL AT ALL. WINDS ARE OUT OF THE NW AND STAY THERE THROUGH
TONIGHT. WILL SEE WINDS SHIFT TO THE NE JUST AFTER SUNRISE
FRIDAY. WIND SPEEDS WILL STAY 10KT OR LESS.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          91  70  93  70 /  20  20  30  30
ATLANTA         90  72  91  72 /  30  20  30  20
BLAIRSVILLE     86  64  86  65 /  30  10  50  30
CARTERSVILLE    90  68  92  69 /  30  10  30  10
COLUMBUS        91  73  93  74 /  30  20  20  10
GAINESVILLE     88  70  89  70 /  30  20  30  30
MACON           90  70  92  71 /  20  20  30  20
ROME            90  68  92  69 /  20  10  20  10
PEACHTREE CITY  90  69  91  69 /  30  20  30  10
VIDALIA         91  73  92  73 /  20  20  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....17
AVIATION...01
Hazardous weather outlook, Sep 3, 2:15 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT THU SEP 3 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041815-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
215 PM EDT THU SEP 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
AREA. A FEW STORMS COULD BECOME STRONG TO SEVERE WITH THE
CAPABILITY OF PRODUCING STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE AREA
THIS WEEKEND AND LINGER INTO EARLY NEXT WEEK. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE IN THE STRONGEST STORMS DURING THIS TIME
FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 3, 1:57 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EDT THU SEP 3 2015

GAZ032-033-031830-
COBB GA-NORTH FULTON GA-
157 PM EDT THU SEP 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COBB AND NORTHERN
NORTH FULTON COUNTIES UNTIL 230 PM EDT...

AT 156 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARIETTA...MOVING
NORTH AT 10 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...SANDY SPRINGS...ROSWELL...ALPHARETTA...SMYRNA...
KENNESAW...ACWORTH...FAIR OAKS...WHITE WATER PARK...MOUNT BETHEL...
KENNESAW STATE UNIVERSITY...JIM R MILLER PARK...SWEAT MOUNTAIN...
SANDY PLAINS AND DOBBINS AIR RESERVE BASE.

LAT...LON 3408 8456 3407 8442 3411 8442 3411 8440
      3412 8439 3412 8437 3414 8436 3415 8431
      3393 8439 3387 8459 3405 8466
TIME...MOT...LOC 1756Z 170DEG 7KT 3399 8451
Special weather statement, Sep 3, 2:20 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT THU SEP 3 2015

GAZ020-021-031845-
BARTOW GA-CHEROKEE GA-
220 PM EDT THU SEP 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARTOW AND WESTERN
CHEROKEE COUNTIES UNTIL 245 PM EDT...

AT 220 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITE...OR 7 MILES
NORTHEAST OF CARTERSVILLE...MOVING SOUTHWEST AT 10 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...EMERSON...WHITE...RED TOP MOUNTAIN STATE PARK AND
SUTALLEE.

LAT...LON 3419 8493 3433 8467 3423 8456 3408 8474
TIME...MOT...LOC 1820Z 056DEG 7KT 3422 8469
Special weather statement, Sep 3, 2:33 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EDT THU SEP 3 2015

GAZ031-032-031900-
COBB GA-PAULDING GA-
233 PM EDT THU SEP 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR COBB AND SOUTHEASTERN PAULDING
COUNTIES UNTIL 300 PM EDT...

AT 232 PM EDT...A STRONG THUNDERSTORM WAS OVER MARIETTA. THIS STORM
WAS NEARLY STATIONARY.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...SMYRNA...KENNESAW...POWDER SPRINGS...AUSTELL...HIRAM...
FAIR OAKS...LITHIA SPRINGS...WHITE WATER PARK...DUE WEST...MOUNT
BETHEL...KENNESAW STATE UNIVERSITY...JIM R MILLER PARK...SANDY
PLAINS...LOST MOUNTAIN PARK...DOBBINS AIR RESERVE BASE...MABLETON AND
VININGS.

LAT...LON 3406 8457 3397 8439 3391 8445 3390 8445
      3374 8458 3380 8462 3380 8466 3389 8477
TIME...MOT...LOC 1832Z 056DEG 4KT 3395 8454
Special weather statement, Sep 3, 2:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT THU SEP 3 2015

GAZ014-031915-
DAWSON GA-
239 PM EDT THU SEP 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR DAWSON COUNTY UNTIL 315 PM EDT...

AT 239 PM EDT...A STRONG THUNDERSTORM WAS OVER DAWSONVILLE...MOVING
SOUTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAWSONVILLE...DOUGHERTY...MCKEE...JUNO AND SILVER CITY.

LAT...LON 3447 8411 3447 8410 3446 8410 3442 8399
      3441 8398 3433 8400 3433 8418 3438 8426
      3454 8419
TIME...MOT...LOC 1839Z 296DEG 13KT 3442 8413

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 1:57 PM EDTSpecial Weather StatementFFCCobb33 min
Sep 3, 2:02 PM EDTSevere Thunderstorm WarningFFCCobb28 min
Sep 3, 2:20 PM EDTSpecial Weather StatementFFCBartow25 min
Sep 3, 2:33 PM EDTSpecial Weather StatementFFCCobb27 min
Sep 3, 3:00 PM EDTSpecial Weather StatementFFCForsyth30 min
Sep 3, 3:05 PM EDTSpecial Weather StatementFFCCobb, Douglas, Paulding25 min
Sep 3, 3:15 PM EDTSpecial Weather StatementFFCDeKalb30 min
Sep 3, 3:28 PM EDTSpecial Weather StatementFFCForsyth32 min
Sep 3, 3:32 PM EDTSpecial Weather StatementFFCDouglas28 min
Sep 3, 3:43 PM EDTSpecial Weather StatementFFCPolk32 min
Sep 3, 3:44 PM EDTSpecial Weather StatementFFCClayton31 min
Sep 3, 4:16 PM EDTSevere Thunderstorm WarningFFCFayette, Fulton26 min
Sep 3, 4:21 PM EDTSpecial Weather StatementFFCGwinnett24 min
Sep 3, 4:25 PM EDTSpecial Weather StatementFFCCarroll50 min
Sep 3, 4:46 PM EDTSpecial Weather StatementFFCFayette29 min
Sep 3, 4:49 PM EDTSpecial Weather StatementFFCGwinnett26 min
Sep 3, 4:58 PM EDTSpecial Weather StatementFFCLamar47 min
Sep 3, 5:04 PM EDTSpecial Weather StatementFFCSpalding26 min
Sep 3, 5:28 PM EDTSpecial Weather StatementFFCPickens32 min
Sep 3, 5:30 PM EDTSpecial Weather StatementFFCCoweta30 min
Sep 3, 5:32 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether28 min
Sep 3, 5:41 PM EDTSpecial Weather StatementFFCPike34 min
Sep 3, 5:55 PM EDTSpecial Weather StatementFFCTalbot35 min
Sep 3, 6:07 PM EDTSpecial Weather StatementFFCMeriwether23 min
Sep 3, 6:36 PM EDTSpecial Weather StatementFFCHeard24 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.